ravenhart: (Default)
[personal profile] ravenhart
that I have been poisoned by my doctor's office. A stand in physician prescribed two drugs with potentially fatal interactions, and I have the entire list of symptoms of serotonin poisoning.

wtf.

I don't even know who to call at this point. I have been sick since she prescribed the 200% maximum for both drugs (Savella and Cymbalta)

Max dose for Savella is 100 mg. per day. She upped me to 200 mg. per day.

Max dose for Cymbalta is 60 mg. per day. She had me taking 120 mg. per day.

and here is the interaction article.

http://www.drugs.com/drug-interactions/cymbalta-with-savella-949-2273-3101-13615.html

I need help. Now.

Date: 2010-06-22 07:55 pm (UTC)
From: [identity profile] millysdaughter.livejournal.com
I would report this to both the regular doctor AND the AMA.

Date: 2010-06-22 08:31 pm (UTC)
From: [identity profile] shesingsnow.livejournal.com
Perhaps - perhaps call the Poison Control Center.

1-800-222-1222

Date: 2010-06-22 08:33 pm (UTC)
From: [identity profile] shesingsnow.livejournal.com
are you near any of these?


Long Island Regional Poison and Drug Information Center
Winthrop University Hospital
259 First Street
Mineola, NY 11501
1-800-222-1222
Email:
Website: www.LIRPDIC.org

New York City Poison Control Center
NYC Bureau of Public Health Labs
455 First Avenue
Room 123, Box 81
New York, NY 10016
1-800-222-1222
Email:
Website: www.nyc.gov/html/doh/html/poison/poison.shtml

The Ruth A. Lawrence Poison and Drug Information Center
University of Rochester Medical Center
601 Elmwood Avenue
Box 321
Rochester, NY 14642
1-800-222-1222
Email:
Website: www.fingerlakespoison.org

Upstate New York Poison Center
750 East Adams Street
Syracuse, NY 13210
1-800-222-1222
Email:
Website: www.upstatepoison.org

Western New York Poison Center
Children's Hospital of Buffalo
219 Bryant Street
Buffalo, NY 14222
1-800-222-1222
Email:
Website: wnypoison.org

Date: 2010-06-22 09:09 pm (UTC)
From: [identity profile] ravenhart.livejournal.com
I talked to Children's. They recommended that I speak to the physician again because of serotonin poisoning. Finally the dr.'s office called back and surprise, they recommended that I lower the dosage. I am getting another doctor asap. I have been on the phone all afternoon and managed to get a couple of appt's set up. If I have the reactions again (passing out, shock, violent nausea) again I am to go to the emergency room.

Date: 2010-06-22 11:35 pm (UTC)
From: [identity profile] shesingsnow.livejournal.com
*nods* Okay.

NIGHTMARE.

{HUG}

Date: 2010-06-22 08:37 pm (UTC)
From: [identity profile] shesingsnow.livejournal.com
You've probably already found this, but here's the Wiki on Serotonin Sydrome. Under the "management" section it talks about some remedies. But definitely a doctor should be involved.

But anyway, the PCC should have advice. Your insurance company (? do you have one? not sure?) might have a help line as well.

Date: 2010-06-22 10:16 pm (UTC)
From: [identity profile] lariss.livejournal.com
Serotonin toxicity is more than mildly life-threatening. IF you even begin to have these symptoms again, call for an ambulance.

And fire your doctor, post haste.

And maybe sue her, too.

From what credentials do I speak? 12 years of mental health/DD experience and I've SEEN serotonin toxicity be almost fatal. Comas are NOT fun.

Date: 2010-06-22 10:17 pm (UTC)
From: [identity profile] lariss.livejournal.com
It might go without saying, but if you have those symptoms again, do not attempt to get yourself to the hospital. Even if you survive, you could have disorientation, confusion, and forgetfulness.

Date: 2010-06-22 11:33 pm (UTC)
From: [identity profile] wordweaverlynn.livejournal.com
You need a better doctor and a malpractice lawyer.

Date: 2010-06-23 12:27 am (UTC)
From: [identity profile] a1057soul.livejournal.com
Get to a hospital hon... seriously. Let them get you off these meds and get yon regulated... and hopefully before there's any permanent damage.

And once that happens, give me a call or drop me an email. I know a medical malpractice lawyer... he's a close friend of my aunt and uncle.

*HUGS* and crossed fingers Rave...

:o(
Dan

Date: 2010-06-24 05:37 pm (UTC)
From: [identity profile] ravenhart.livejournal.com
send me info. :)

Date: 2010-06-23 08:22 pm (UTC)
From: [identity profile] charlayne.livejournal.com
Everyone has given you the best advice that I could give. I'm on Cymbalta (same dose as you) for fibromyalgia neuropathy. She just put me on the lowest dose of lyrica for sleeplessness, hoping it would get me down to sleep. It doesn't and I'll change it when I get my next appointment. I also take the max dose (2500mg) of Depakote for complex-partial seizures and my thyroid med (low). And they've gotten me on genatropin as well (human growth hormone). along with the Artix for muscle stiffness.

I am barely functioning with the fog I am in but it keeps me from hurting (and with oxycodone and flexoril as I need it)

If I get to feeling bad, I get in touch with my doctors and they either phone in something else or they have me come in to talk. If you can't talk to the doctor as needed or if they blow you off, change docs until you get someone good to handle things. It is good you read up on it and found it out.

Date: 2010-06-24 05:41 pm (UTC)
From: [identity profile] ravenhart.livejournal.com
They dropped me back down to the original dosage for Savella (and I am NOT taking the Cymbalta with it) of 50 mg. morning and 50 mg. evening. They tried to make me take 100 mg at night but I said no, I get sick to my stomach if I take 100 mg. at once.

I have a dr. appt. tomorrow (cardiologist) and I found a fibro specialist clinic. I just need a doctor to doctor referral. I'll try to get that tomorrow. Hopefully I can find someone who knows what the hell they are doing.

I am also going to ask the dr. tomorrow if he can recommend any MD's that I can switch to for my general MD. That would be great.

Still feeling the effects, but I am much better (I hope.)
Page generated Sep. 20th, 2017 06:27 pm
Powered by Dreamwidth Studios